This archived forum used to be called 'Peatarian' (in reference to Ray Peat). It was closed because of the behavior of Danny Roddy and his posse.

Aspirin and alcohol (vodka) - bad combo?

It seems there's some evidence that alcohol and aspirin can possibly increase the risk of stomach ulcers. Anyone here take alcohol with aspirin (and vitamin k)? If so what experiences did you have? How safe is such a combo?

asked Aug 11, 2013 by MrPickles

"The experiments in which aspirin produces stomach ulcers are designed to produce ulcers, not to realistically model the way aspirin is used." - RP

So the notion that drinking alcohol and taking aspirin (with vitamin K) together produces stomach ulcers hasn't born out by the evidence?

I'm not sure, but I really doubt it.

I have heard similar things about taking HCL for low stomach acid while supplementing with aspirin...supposedly increases intestinal bleeding and the risk of stomach ulcers. I don't know how true it is and if vitamin K status is considered in any studies that were done, but if you aren't sure, it might be better to be on the safe side and not do aspirin when drinking.

so far it hasn't bothered me at all (although I don't tend to take aspirin right before or after having a drink) - still, like anything, I think if you are not taking aspirin and drinking on an empty stomach, that is better.

2 Answers

Aspirin and alcohol, taken together, equates to a caustic hell on my stomach. Alone, I can tolerate either without much issue, gastronomically speaking. The first time I was negligent enough to mix both, I had a about a gram of aspirin mid-day and few drinks, maybe 3 or 4, that night. Big mistake. I spent the next week on toilet suffering through constant diarrhea and intense stomach pain which I can only assume to be ulcers. I couldn't stay away form the toilet for more than an hour or two at a time, and was literally unable to leave the house due to a combination of pain-induced misery and a thrice validated fear of being unable to contain my bowels. This physical torture combined with the comparable degree of mental instability achieved via long term Propecia side-effects really tested the limits of my sanity throughout the entire experience. So there's my word of warning.

answered Aug 12, 2013 by peateater

I drank 3 votkas while taking aspirin and got aspirin poisoning. But I was taking a lot, something like 5 grams daily

answered Aug 11, 2013 by Nemesis

wow. what does aspirin poisoning feel like?

you go deaf and get buzzing inside your head, loose all feeling around the ears, and feel disoriented and week, no sleep and halucinations.

sound like a harsh trip, man

Top
...